Alert archive / Kentucky / Wind Advisories in 2024
Wind Advisory 7, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Sep 26, 2024, 10:03 AM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Sep 27, 2024, 6:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2024, 10:03 AM CDT (15:03 UTC)
- In effect from
- Sep 27, 2024, 6:00 AM CDT
- Expired
- Sep 27, 2024, 8:55 PM CDT
- In force
- 15 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
620 WWUS73 KLMK 261503 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1103 AM EDT Thu Sep 26 2024 INZ076>079-083-084-090>092-KYZ029>043-045>049-055>057-067-262315- /O.NEW.KLMK.WI.Y.0007.240927T1100Z-240928T0600Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford- Harrison IN-Floyd-Clark IN-Bullitt-Jefferson-Oldham-Trimble-Henry- Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine- Clark KY-Boyle-Garrard-Madison-Lincoln- Including the cities of Milton, Louisville, Scottsburg, Paoli, Lexington, Bardstown, Carlisle, Jeffersonville, Lawrenceburg, Winchester, Richmond, Lancaster, La Grange, Bedford, Shepherdsville, Springfield, New Albany, Nicholasville, Shelbyville, Jasper, Madison, Harrodsburg, Salem, Corydon, Georgetown, New Castle, Frankfort, Stanford, Cynthiana, Danville, Paris, Versailles, English, and Taylorsville 1103 AM EDT Thu Sep 26 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 2 AM EDT SATURDAY... * WHAT...East winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Portions of south central Indiana and east central, north central, and south central Kentucky. * WHEN...From 7 AM Friday to 2 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down with scattered power outages. * ADDITIONAL DETAILS...Isolated higher wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ INZ089-KYZ023>028-053-054-061>066-070>078-081-082-262315- /O.NEW.KLMK.WI.Y.0007.240927T1100Z-240928T0600Z/ Perry-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Larue-Marion- Butler-Edmonson-Hart-Green-Taylor-Casey-Logan-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Columbia, Jamestown, Elizabethtown, Bowling Green, Lewisport, Tell City, Horse Cave, Hodgenville, Lebanon, Albany, Hawesville, Glasgow, Scottsville, Edmonton, Providence, Russellville, Brandenburg, Greensburg, Liberty, Hartford, Franklin, Morgantown, Burkesville, Brownsville, Hardinsburg, Tompkinsville, Leitchfield, and Campbellsville 1003 AM CDT Thu Sep 26 2024 /1103 AM EDT Thu Sep 26 2024/ ...WIND ADVISORY IN EFFECT FROM 6 AM CDT /7 AM EDT/ FRIDAY TO 1 AM CDT /2 AM EDT/ SATURDAY... * WHAT...East winds 15 to 25 mph with gusts of 40 to 50 mph expected. * WHERE...Portions of Indiana and north central, northwest, and south central Kentucky. * WHEN...From 6 AM CDT /7 AM EDT/ Friday to 1 AM CDT /2 AM EDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BTN
4 follow-up statements
588 WWUS73 KLMK 262242 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 642 PM EDT Thu Sep 26 2024 INZ076>079-083-084-090>092-KYZ029>043-045>049-055>057-067-271100- /O.CON.KLMK.WI.Y.0007.240927T1100Z-240928T0600Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford- Harrison IN-Floyd-Clark IN-Bullitt-Jefferson-Oldham-Trimble-Henry- Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine- Clark KY-Boyle-Garrard-Madison-Lincoln- Including the cities of Corydon, Lancaster, Stanford, Bedford, Carlisle, Nicholasville, Frankfort, Salem, Winchester, Shepherdsville, Paoli, La Grange, Cynthiana, Jeffersonville, Louisville, Scottsburg, New Castle, Georgetown, Lawrenceburg, Bardstown, Springfield, Shelbyville, Richmond, Taylorsville, Versailles, Lexington, New Albany, Milton, English, Jasper, Madison, Paris, Danville, and Harrodsburg 642 PM EDT Thu Sep 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 2 AM EDT SATURDAY... * WHAT...East winds 20 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Portions of north central and east central Kentucky, and most of southern Indiana. * WHEN...From 7 AM Friday to 2 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs or some weakly rooted trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ INZ089-KYZ023>028-053-054-061>066-070>078-081-082-271100- /O.CON.KLMK.WI.Y.0007.240927T1100Z-240928T0600Z/ Perry-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Larue-Marion- Butler-Edmonson-Hart-Green-Taylor-Casey-Logan-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Greensburg, Lewisport, Morgantown, Bowling Green, Hardinsburg, Franklin, Glasgow, Hodgenville, Edmonton, Brandenburg, Jamestown, Campbellsville, Burkesville, Horse Cave, Liberty, Tell City, Brownsville, Lebanon, Providence, Tompkinsville, Albany, Hawesville, Columbia, Scottsville, Elizabethtown, Russellville, Leitchfield, and Hartford 542 PM CDT Thu Sep 26 2024 /642 PM EDT Thu Sep 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CDT /7 AM EDT/ FRIDAY TO 1 AM CDT /2 AM EDT/ SATURDAY... * WHAT...East winds 15 to 25 mph with gusts 35 to 45 mph expected. * WHERE...Portions of central and south central Kentucky, and Perry County, Indiana. * WHEN...From 6 AM CDT /7 AM EDT/ Friday to 1 AM CDT /2 AM EDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RAS
267 WWUS73 KLMK 270852 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 452 AM EDT Fri Sep 27 2024 INZ076>079-083-084-090>092-KYZ029>043-045>049-054>057-065>067-077- 078-272100- /O.UPG.KLMK.WI.Y.0007.240927T1100Z-240928T0600Z/ /O.NEW.KLMK.HW.W.0002.240927T1400Z-240928T0000Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford- Harrison IN-Floyd-Clark IN-Bullitt-Jefferson-Oldham-Trimble-Henry- Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine- Clark KY-Marion-Boyle-Garrard-Madison-Taylor-Casey-Lincoln-Adair- Russell- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Corydon, New Albany, Jeffersonville, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 452 AM EDT Fri Sep 27 2024 /352 AM CDT Fri Sep 27 2024/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts of 50 to 60 mph expected. * WHERE...Portions of and south central Indiana and east central, north central and south central Kentucky. * WHEN...From 10 AM EDT /9 AM CDT/ this morning to 8 PM EDT /7 PM CDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ089-KYZ023>028-053-061>064-070>076-081-082-272100- /O.CON.KLMK.WI.Y.0007.240927T1100Z-240928T0600Z/ Perry-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Larue-Butler- Edmonson-Hart-Green-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Cumberland-Clinton- Including the cities of Tell City, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Hodgenville, Morgantown, Brownsville, Horse Cave, Greensburg, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Burkesville, and Albany 452 AM EDT Fri Sep 27 2024 /352 AM CDT Fri Sep 27 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EDT /6 AM CDT/ FRIDAY TO 2 AM EDT /1 AM CDT/ SATURDAY... * WHAT...East winds 15 to 25 mph with gusts 35 to 45 mph expected. * WHERE...Portions of central and south central Kentucky, and Perry County, Indiana. * WHEN...From 6 AM CDT /7 AM EDT/ Friday to 1 AM CDT /2 AM EDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BJS
021 WWUS73 KLMK 272001 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 401 PM EDT Fri Sep 27 2024 INZ076>079-083-084-090>092-KYZ029>043-045>049-054>057-065>067-077- 078-280600- /O.CAN.KLMK.HW.W.0002.000000T0000Z-240928T0000Z/ /O.EXA.KLMK.WI.Y.0007.000000T0000Z-240928T0600Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford- Harrison IN-Floyd-Clark IN-Bullitt-Jefferson-Oldham-Trimble-Henry- Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine- Clark KY-Marion-Boyle-Garrard-Madison-Taylor-Casey-Lincoln-Adair- Russell- Including the cities of Bardstown, La Grange, Shepherdsville, Madison, Springfield, Louisville, Bedford, Carlisle, Taylorsville, Corydon, Jasper, Danville, Jeffersonville, Paoli, Lawrenceburg, Paris, Scottsburg, Lebanon, English, Lexington, Cynthiana, New Albany, Salem, Georgetown, Lancaster, Frankfort, Winchester, Liberty, Nicholasville, Campbellsville, Jamestown, Harrodsburg, Columbia, Shelbyville, Milton, Stanford, Versailles, Richmond, and New Castle 401 PM EDT Fri Sep 27 2024 /301 PM CDT Fri Sep 27 2024/ ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southeast winds 20 to 30 mph with gusts of 40 to 50 mph. * WHERE...Portions of south central Indiana and east central, north central, and south central Kentucky. * WHEN...Until 2 AM EDT /1 AM CDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few additional power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ INZ089-KYZ023>028-053-061>064-070>076-081-082-280600- /O.CON.KLMK.WI.Y.0007.000000T0000Z-240928T0600Z/ Perry-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Larue-Butler- Edmonson-Hart-Green-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Cumberland-Clinton- Including the cities of Leitchfield, Burkesville, Brownsville, Edmonton, Bowling Green, Hawesville, Tell City, Greensburg, Albany, Hardinsburg, Scottsville, Tompkinsville, Providence, Hartford, Hodgenville, Glasgow, Brandenburg, Franklin, Elizabethtown, Horse Cave, Russellville, Morgantown, and Lewisport 301 PM CDT Fri Sep 27 2024 /401 PM EDT Fri Sep 27 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /2 AM EDT/ SATURDAY... * WHAT...Southeast winds 15 to 20 mph with gusts of 30 to 40 mph. * WHERE...Portions of Indiana and north central, northwest, and south central Kentucky. * WHEN...Until 1 AM CDT /2 AM EDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RJS
113 WWUS73 KLMK 280155 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 955 PM EDT Fri Sep 27 2024 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280300- /O.CAN.KLMK.WI.Y.0007.000000T0000Z-240928T0600Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Edmonton, Russellville, Providence, Scottsburg, Frankfort, Versailles, Hardinsburg, Carlisle, Jasper, Brownsville, Winchester, Lewisport, Lawrenceburg, Lebanon, Brandenburg, Bowling Green, Tompkinsville, Corydon, Taylorsville, Bardstown, Morgantown, Burkesville, Jeffersonville, Paoli, Lexington, Hodgenville, Greensburg, Leitchfield, Liberty, Stanford, Horse Cave, Harrodsburg, Shepherdsville, Shelbyville, Cynthiana, Hawesville, Salem, Tell City, Jamestown, Georgetown, Columbia, Madison, Lancaster, Milton, Campbellsville, New Albany, Danville, Louisville, Scottsville, Elizabethtown, Bedford, Nicholasville, Albany, Glasgow, Springfield, Richmond, Hartford, English, Franklin, La Grange, Paris, and New Castle 955 PM EDT Fri Sep 27 2024 /855 PM CDT Fri Sep 27 2024/ ...WIND ADVISORY IS CANCELLED... Winds have diminished, so the Wind Advisory is cancelled. Gusts near 30 mph will remain possible through midnight in portions of southern Indiana. $$ RAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Sep 26, 5:54 AM CDT, 4 hours 9 minutes earlier. Its key messages:
- * Widespread moderate to heavy rain and windy conditions on Friday as the remnants of Hurricane Helene move through the Lower Ohio Valley. * Potential for 2 to 4 inches of rain from late Thursday night to early Saturday morning. Locally higher amounts are possible. * Wind gusts of 35 to 45 mph are possible during the day Friday as the center of Helene works into KY and the Ohio Valley.
Area forecast discussion, Sep 26, 5:54 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Louisville KY 654 AM EDT Thu Sep 26 2024 ...Updated Aviation Discussion... .KEY MESSAGES... * Widespread moderate to heavy rain and windy conditions on Friday as the remnants of Hurricane Helene move through the Lower Ohio Valley. * Potential for 2 to 4 inches of rain from late Thursday night to early Saturday morning. Locally higher amounts are possible. * Wind gusts of 35 to 45 mph are possible during the day Friday as the center of Helene works into KY and the Ohio Valley. && .SHORT TERM /THROUGH THIS AFTERNOON/... Issued at 340 AM EDT Thu Sep 26 2024 Synopsis...Cut-off upper low will slowly move south across the Ohio Valley and meander over the western half of Tennessee Valley during the next 24 hours while upper ridging consolidates virtually across the rest of the CONUS. This stagnant pattern will allow Hurricane Helen to quickly move northward to make landfall later today under the increasing influence of the upper low to then become absorb by it. The increasing tropical moisture influx along with typical post- tropical transition dynamics will account for surging rainfall chances and strengthening wind gusts with worst impacts in our area expected on Friday and onwards (see Long Term section below). Today...Current surface analysis depicts a weakening frontal zone oriented north to south across eastern Kentucky. Radar and satellite imagery show shower activity well ahead of the front leaving central Kentucky and southern Indiana in the cool side of the boundary characterized by dry conditions, calm surface winds, and building low-level clouds/fog. As a result, expect reduced visibilities during the early morning commute along I-75 and southern KY highways with patches of dense fog close to river valleys and protected areas. Any fog/visibility issues should burn off by midmorning as daytime heating mixes the BL and surface winds slowly increase from the northeast with intermittent gusts of 15 mph or more during the afternoon. Rain chances will augment from east the second half of the day as the leading edge of the moisture influx clashes with the weakening front and starts to wrap around the upper low circulation. Considering PW values and synoptic lifting mechanisms, nature of today's rainfall should be mostly light with a isolated chances of moderate rainfall along axes of stronger mesoscale/localized lifting. Tonight...Expanding moisture advection associated with the approaching 850-mb jet will take PW values over the 2-inch mark with surface winds gusting around 20 mph or more. Therefore, heavier and more persistent rain chances are reflected with perhaps a low chance of elevated thunder with the strongest cores. However, no flooding or severe concerns are anticipated at the moment. && .LONG TERM /TONIGHT THROUGH WEDNESDAY/... Issued at 340 AM EDT Thu Sep 26 2024 Friday - Sunday Night... The center of Helene is expected to travel from northern GA to western KY through Friday, with a transition to an extratropical state as it does so. Steady weakening is also expected to occur during this time, although current data supports a low pressure still sub 990 mb as it crosses into KY. That is still an anomalously strong low pressure system, and it will bring impacts to our region, most notably on Friday. Widespread rainfall is expected to be ongoing by sunrise Friday, along with increasingly gusty winds. Precipitable water (PWAT) values are expected to rise to the 2-2.25" range as the core of the system moves into the region, and not surprisingly, forecast soundings show a saturated and deep warm cloud layer. This will result in efficient rainfall processes through the day. Will also note that an extremely strong wind profile will also accompany this system, and low level helicity values will be very high. Looks like we will be lacking in the instability department, however at least have to be wary of potential for a brief spin-up tornado. CSU machine learning does show some low probabilities for tornadic activity 12z Friday to 12z Saturday. The more widespread concern with regard to the wind profile will be with how much wind energy aloft will make it to the surface? Wouldn't have to mix very deep to get into a 50 knot layer of wind. While clouds and rain should limit that potential to mix very deep, do see some potential in some of the data. For instance, models are fairly consistently showing a "QPF shadow" on the NW side of the Appalachian spine through the morning hours of Friday that could be the result of dry air being entrained into the weakening system, and/or some downslope warming/drying of the low level airmass off the Appalachians. The low level jet does look to be oriented perfectly perpendicular at that time, and have seen this a time or two in the past with this type of setup. Should that occur, we could see some clearing across eastern/northeastern portions of our CWA through midday or so. Something to watch for that could result in higher gust potential in those area. Areas across our southern and western CWA are expecting more rain/cloud cover so thing the gust potential is a little lower there, although that area will be closer to the low pressure center. Right now, like the idea of messaging 30 to 40 mph with some locally higher gusts, but let's keep that potential drying and any associated clearing potential in the back of our minds through midday Friday. We'll be pretty close on Wind Advisory criteria, and the main focus in the long term will be Helene and how it impacts our region for the end of the week and into the weekend. Main impacts continue to be the potential rainfall as well as strong gusty winds associated with the system as it moves into the Ohio Valley. As of the 11am EDT update, Helene had become a category 1 hurricane with the National Hurricane Center forecast anticipating Helene to rapidly intensify into a potential category 4 hurricane over the next 36 to 48 hours before making landfall along the FL Panhandle Thursday evening. The current NHC track for Helene appears to be a bit further west and south compared to the 12z run of the deterministic models, which brings the center of the storm northward through GA then more into eastern KY before hooking it to the west and meandering over the area into the weekend as it weakens further. Our first impacts from Helene will be felt Thursday night into early Friday morning as moderate to potentially heavy rain work in from the south as the system quickly works through GA as it slowly weakens. Rainfall amounts could range from a quarter of an inch near and just south of the Parkways to nearly an inch along the KY/TN border. Rain will continue during the day on Friday as Helene works into the Ohio Valley then starts to hook and loop back to the west Friday night into Saturday. An additional 1 to 2 inches will be possible across our CWA from 12z Friday to 12z Saturday. Total rainfall from Helene is still anticipated to range between 2 to 4 inches with locally higher amounts possible. The second impact will be the potential for strong advisory criteria wind speeds and gusts during the day on Friday. NBM has continued to trend too low on its wind values for Friday and with the 12z HREF Ensemble probability of wind gusts equal or greater than 40 mph by 12z Friday is between 80-100% with EURO Ensemble showing the same during the day on Friday. While confidence is becoming high we will likely need a wind headline in the form of a Wind Advisory on Friday, locations needed in the advisory remain in doubt. Like the rain mentioned above, the wind forecast will be determined on how much Helene weakens as it works northward through GA and where the center of the storm will be located as it reaches KY and the Ohio Valley on Friday. Given this uncertainty, opted not to issue any weather headlines at this time. As Helene transitions into a post-tropical cyclone over the weekend, showery weather will linger as it merges with the upper low over the Ohio Valley. It will then open up and exit off to the east northeast as we start next week.pect we will likely need some sort of messaging at least for a portion, if not all of the CWA. The rainfall portion of the forecast has overall remained pretty consistent, and still thinking that a 2-4" range, with locally higher amounts, looks pretty good. Since the bulk of those totals is expected to fall over a 24 to 36 hour period, do think we'll be able to handle most of it okay. For example, 6 hour FFG values are currently running from 2.5" to 4" across our area, and the latest 26/00z HREF data show probabilities of less than 20% for any 6 hour totals over 2". That alone would suggest that widespread flooding concerns are not likely at all. However, we also have to keep in mind that as the event unfolds and amounts pile up, these thresholds will drop, and flooding potential with any moderate or briefly heavy showers will increase. As we get deeper into Friday and Friday night, some flood concerns may begin to arise. WPC Slight Risk for Excessive Rainfall Friday into Friday night seems pretty reasonable. Possible we may need a Flood Watch, and will explore those possibilities as we near the event. River ensemble forecast still suggest that we will be able to handle this amount of rainfall, so not expecting any real issues on the basins unless something changes, or we get more rainfall than expected. The remnant low continues to weaken on Saturday, with central pressure likely rising above 1000mb, and a steady eastward wobble. While, rainfall won't be as widespread and consistent, we'll still see periods of showers through the day, with additional rainfall ranging between .33" and 1" for most. Continued weakening occurs on Sunday, with rain showers more spotty and weaker than Saturday. Overall, looking for small diurnal ranges through the weekend as one would expect with a saturated column/heavy cloud cover. Highs should generally range in the low to mid 70s for most, while lows mostly stay in the low to mid 60s for most. Monday - Wednesday... Lower confidence for the early week time frame as data starts to diverge on how quickly the lingering closed upper low exits to the east. Will keep some isolated to scattered shower chances (especially in the east) in for Monday and Tuesday, with a transition to fully dry by Wednesday. Highs look to remain in the 70s early week, possibly warming to around 80 by mid week. && .AVIATION /12Z TAFS THROUGH 18Z FRIDAY/... Issued at 653 AM EDT Thu Sep 26 2024 Impacts/Confidence: - High confidence in lowering ceilings, increasing rain chances, and enhancing wind gusts later this afternoon and especially tonight as TC Helen moves inland. - Low confidence in LLWS towards the end of the period. Discussion...Current surface observations show slow improvement of prior dense fog at BWG and RGA with total recovery to VFR after 12 or 13Z. Ceilings, on the other hand, might stay MVFR the rest of the day at the easternmost terminals (LEX/RGA) before the cloud shield moves to the west later tonight. Otherwise, VFR conditions will predominate during the afternoon hours. Additionally, northeast surface winds will increase to the point that some gusts between 15- 20 knot gusts could be reported tonight. The last portion of the period features worsening weather conditions as TC Helen rapidly approaches the Florida coastline and moisture/cloudiness spreads over the Ohio Valley. Finally, there might be a chance for LLWS as the LLJ overspreads central Kentucky. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && SHORT TERM...ALL LONG TERM...BJS AVIATION...ALL
Hazardous weather outlook, Sep 26, 6:47 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 747 AM EDT Thu Sep 26 2024 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271200- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 747 AM EDT Thu Sep 26 2024 /647 AM CDT Thu Sep 26 2024/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...This afternoon and tonight. Widespread rain will move into our area overnight, and may be locally heavy towards morning, especially in Kentucky. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The remnants of Helene will impact our region through the weekend, most notably early Friday through Friday night. Widespread rainfall between 2 and 4 inches and gusty winds between 30 to 40 mph will be most common. However, localized rainfall amounts over 4 inches and isolated gusts over 40 mph could be realized. There is also a non- zero brief tornado threat, although confidence is very low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday for isolated local flooding and gusty winds. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:54 PM CDT | Flood Watch | LMK | Adair, Allen, Anderson, Barren, Boyle, Breckinridge and 33 more | 37 hr |
Nearby
Wind Advisories in Kentucky, 2024Wind Advisories in Indiana, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.